News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: body twitches mainly head which leaves me in pain


 metall-ranger - Wed Sep 10, 2008 12:14 am

This use to happen when I smoked weed. Now that I stopped, the twitching in my head mainly won't go away. I was diagnosed with familial tremors, but took antibiotics which did not stop it. The pain in my meck forces me to crack my neck and back bones. Occassionaly i feel my heart pounding throughout my body. How can I prevent this from still happening?
 John Kenyon, CNA - Sat Sep 13, 2008 8:44 pm

User avatar Hello -

Antibiotics aren't going to do anything for familial tremor and the associated head tic which you've developed. A neurologist should be consulted, and quite possibly, depending on the findings, the tic/tremor could be treated, usually either with a dopamine blocker or beta blocker. There are medical treatments for this sort of problem, the trick being to determine the origin first. This in turn determines the approach in terms of medication.

I hope this is helpful. Best of luck to you.
 metall-ranger - Wed Sep 17, 2008 12:15 am

Thanks, I have already taken beta blockers and they don't seem to help. This head tic or tremoseems to happen when I'm nervous or tired. Is it possible that the marijuana is the cause of it since it only started after I stopped smoking?
 John Kenyon, CNA - Wed Sep 17, 2008 12:14 pm

User avatar Hello again -

I suppose marijuana, or the discontinuance of it, could play a part in the tremors starting up again. I'm not familiar with any studies on the role of marijuana in managing familial tremor, but since THC does act on the central nervous system this might be something worth exploring.

Good luck with this and please do keep in touch.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here